Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 125, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2017, 8:19 PM CDT for Adams County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 17, 2017, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Adams County, IL
The radar
The Lincoln radar (KILX), 145 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
062
WUUS53 KLSX 180119
SVRLSX
ILC001-180200-
/O.NEW.KLSX.SV.W.0125.170618T0119Z-170618T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
819 PM CDT SAT JUN 17 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Adams County in west central Illinois...
* Until 900 PM CDT.
* At 818 PM CDT, a severe thunderstorm was located 7 miles west of
West Point, moving east at 45 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Camp Point, Clayton, Golden, Loraine, Woodville, Lima, La Prairie
and Chatton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 3998 9091 4020 9144
TIME...MOT...LOC 0118Z 290DEG 40KT 4023 9132
HAIL...1.50IN
WIND...70MPH
$$
Britt3 follow-up statements
565
WWUS53 KLSX 180137
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
837 PM CDT SAT JUN 17 2017
ILC001-180200-
/O.CON.KLSX.SV.W.0125.000000T0000Z-170618T0200Z/
Adams IL-
837 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN ADAMS COUNTY...
At 837 PM CDT, a severe thunderstorm was located near Bowen, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Golden, Woodville, La Prairie and Chatton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 4006 9091 4020 9124
TIME...MOT...LOC 0137Z 286DEG 30KT 4019 9112
HAIL...1.00IN
WIND...60MPH
$$
Britt946
WWUS53 KLSX 180148
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
848 PM CDT SAT JUN 17 2017
ILC001-180200-
/O.CON.KLSX.SV.W.0125.000000T0000Z-170618T0200Z/
Adams IL-
848 PM CDT SAT JUN 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN ADAMS COUNTY...
At 848 PM CDT, a severe thunderstorm was located near Golden, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Golden, La Prairie and Chatton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 4006 9091 4016 9114 4020 9118
TIME...MOT...LOC 0148Z 281DEG 33KT 4016 9099
HAIL...1.00IN
WIND...60MPH
$$
Britt151
WWUS53 KLSX 180157
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
857 PM CDT SAT JUN 17 2017
ILC001-180207-
/O.EXP.KLSX.SV.W.0125.000000T0000Z-170618T0200Z/
Adams IL-
857 PM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM CDT for
west central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 4019 9091 4006 9091 4016 9114 4020 9118
TIME...MOT...LOC 0157Z 290DEG 40KT 4013 9088
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:31 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 17, 6:31 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 631 PM CDT Sat Jun 17 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 317 PM CDT Sat Jun 17 2017 Focus will once again be an MCS tonight. Convective debris today from MCS last night has slowed heating today. STCU field developed early this morning beneath an EML, however, breaks are finally becoming evident as cap begins to weaken somewhat and boundary layer air destabilizes. Expect TSRA to impact nrn portions of the CWA late this afternoon or early evening hours. Not much change in the prev thinking with all threats possible with any discrete storms that impact the area. Any discrete storms shud become line segments fairly quickly becoming mainly a wind threat. This line shud then congeal and sink swd thru the CWA thru the night. Expect only lingering SHRA, isod TS, across srn portions of the CWA by 12z Sun. For Sun, expect a cooler day with nwly winds at the sfc behind the cdfnt. Expect convective debris to linger thru the morning hours. With cyclonic curvature across nrn and nwrn portions of the CWA, expect a fair amount of diurnal CU to develop which shud also help keep temps down. However, how far SW this thicker cloud cover will extend is uncertain attm. Tilly .LONG TERM... (Sunday Night through Next Saturday) Issued at 317 PM CDT Sat Jun 17 2017 Quiet weather is expected from Sunday night through part of Tuesday due to a surface ridge which settles across the region in the wake of Sunday's cold front. By Tuesday afternoon, the surface high pressure center will have moved far enough eastward for southwesterly winds around its western periphery to bring a warm and moist air mass back towards MO/IL. Isolated to scattered thunderstorms will be possible within this unstable air mass. The advection of warm and moist air will also act to sharpen a developing warm front which then lifts northeastward on Tuesday night and Wednesday in response to a low pressure system moving into the north central CONUS. However, there is considerable model disagreement after 00z Wed regarding both surface and upper air features. Models are in general agreement that there ought to be at least one surface front near the area at least once during the middle and late part of next week and that the upper air pattern becomes quasizonal with several embedded vorticity maxima, but there is significant disagreement regarding the timing and placement of these features. Kanofsky && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 625 PM CDT Sat Jun 17 2017 Supercell moving swd out of IA is expected to impact KUIN shortly after 01z. This storm shud be capable of producing damaging winds and large hail. Otherwise, little change from prev TAFs. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 17, 3:56 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 PM CDT Sat Jun 17 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 356 PM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are likely this evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Kanofsky
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 40 min |
| Jun 17, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | LSX | Calhoun | 52 min |
| Jun 18, 1:23 AM CDT | Special Weather Statement | LSX | Bond, Clinton, Madison, Monroe, Randolph, Saint Clair and 1 more | 67 min |
| Jun 18, 2:08 AM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 37 min |
| Jun 18, 2:18 AM CDT | Special Weather Statement | LSX | Fayette, Marion, Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.